Alert archive / Pennsylvania / Tornado Warnings in 2010
Tornado Warning 12, NWS Cleveland, OH
NWS Cleveland, OH issued this tornado warning at Jun 2, 2010, 2:35 PM EDT for Crawford County, Erie County, Pennsylvania. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2010, 2:35 PM EDT (18:35 UTC)
- Expired
- Jun 2, 2010, 3:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Crawford County, PA, Erie County, PA
The radar
The Pittsburgh radar (KPBZ), 139 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 2:59 PM EDT | TSTM WND DMG | Springboro, PA | FEW TREES DOWN. |
| Jun 2, 3:00 PM EDT | TSTM WND DMG | Springboro, PA | MULTIPLE TREES DOWN BETWEEN ALBION AND SPRINGBORO. ROUTE 18 IMPASSABLE. |
| Jun 2, 3:00 PM EDT | HAIL 1 | 5 W Springboro, PA | HAIL COVERING THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 1:39 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
035 WFUS51 KCLE 021835 TORCLE PAC039-049-021915- /O.NEW.KCLE.TO.W.0012.100602T1835Z-100602T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 235 PM EDT WED JUN 2 2010 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * TORNADO WARNING FOR... NORTHERN CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA SOUTHERN ERIE COUNTY IN NORTHWEST PENNSYLVANIA * UNTIL 315 PM EDT * AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 9 MILES NORTHWEST OF LINESVILLE...OR 12 MILES EAST OF JEFFERSON...AND MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... CAMBRIDGE SPRINGS... EDINBORO... WATERFORD... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR CLOSET. && PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY. LAT...LON 4166 8052 4186 8052 4198 7983 4173 7978 TIME...MOT...LOC 1835Z 259DEG 33KT 4176 8051 $$ LAPLANTE
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this tornado warning went out at Jun 2, 1:40 PM EDT, 55 minutes earlier.
Area forecast discussion, Jun 2, 1:40 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 140 PM EDT WED JUN 2 2010 .SYNOPSIS... LOW PRESSURE WILL MOVE ACROSS THE SOUTHERN GREAT LAKES TODAY WITH A FRONTAL BOUNDARY LINGERING OVER OHIO INTO NORTHWEST PA INTO THURSDAY. ADDITIONAL RIPPLES OF LOW PRESSURE WILL MOVE ALONG THIS FRONT ON THURSDAY. HIGH PRESSURE WILL BRIEFLY SLIDE INTO THE REGION ON FRIDAY NUDGING THE FRONT INTO THE SOUTHERN PORTION OF THE STATE. THIS BOUNDARY WILL WOBBLE BACK TO THE NORTH FOR THE WEEKEND AS THE NEXT WAVE OF LOW PRESSURE BRINGS UNSETTLED WEATHER FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A MESOSCALE CONVECTIVE COMPLEX (MCC) WILL MOVE ACROSS INDIANA INTO NORTHWEST OHIO THIS MORNING. A FEW THUNDERSTORMS COULD APPROACH SEVERE LEVELS DURING THE MORNING AS AN OUTFLOW BOUNDARY FROM THIS CONVECTION MOVES INTO THE REGION. THIS BOUNDARY WILL LIKELY BE A FOCUS FOR ADDITIONAL THUNDERSTORMS THIS AFTERNOON INTO THE EVENING AS STRONG MIDDLE LEVEL WINDS MOVE ACROSS THE SOUTHERN GREAT LAKES. WILL ALSO HAVE TO MONITOR ANY MESOSCALE VORTEX THAT EMERGES FROM THIS COMPLEX. THIS COULD ALSO BE A TRIGGER FOR CONVECTIVE INITIATION. TRIED TO TIME THE CONVECTION INTO THE AREA THIS MORNING THEN EXPANDED ACROSS THE REGION THROUGH THE AFTERNOON. TEMPERATURES FOR TODAY ARE A DIFFICULT TASK WITH THE UNCERTAINTY OF WHERE ANY OF THE MESOSCALE BOUNDARIES WILL BE BY AFTERNOON. THIS COMBINED WITH ALL OF THE CONVECTIVE CLOUD DEBRIS THAT WILL EXIST THROUGH THE DAY. AM COUNTING ON AT LEAST A SOME BREAKS FOR THE AFTERNOON ACROSS MUCH OF THE AREA WHICH WILL ALLOW THE REGION TO WARM INTO THE 80S. WARMEST TEMPERATURES WILL BE EAST OF A LINE FROM ERIE TO MOUNT VERNON. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... THUNDERSTORMS SHOULD BE ONGOING THIS EVENING AS LOW PRESSURE MOVES FROM LAKE ERIE INTO NY STATE. THIS WILL DRAPE A FRONT ACROSS THE AREA AT SOME POINT DURING THE EVENING. THIS BOUNDARY WILL BECOME THE FOCUS FOR CONVECTION. WILL HAVE TO MONITOR THE POTENTIAL FOR FLOODING THIS EVENING INTO THE OVERNIGHT AS THUNDERSTORMS ATTEMPT TO TRAIN ALONG THIS BOUNDARY. THERE IS ENOUGH UNCERTAINTY AS TO WHERE THIS BOUNDARY WILL STALL TO KEEP US FROM ISSUING A FLOOD WATCH AT THIS TIME. LATER SHIFTS WILL HAVE TO MONITOR THIS POTENTIAL CLOSELY. THE NEXT AREA OF LOW PRESSURE WILL MOVE ALONG THIS BOUNDARY ON THURSDAY KEEPING SHOWERS AND THUNDERSTORMS IN THE FORECAST UNTIL OVERNIGHT THURSDAY. AT THIS POINT THERE IS ENOUGH UNCERTAINTY ON WHERE THIS BOUNDARY WILL RESIDE TO ONLY GO WITH LIKELY POPS. IF THE BOUNDARY STALLS OVER THE CENTRAL PORTION OF THE COUNTY WARNING AREA (CWA) THEN POPS WILL NEED TO BE RAISED. THE POSSIBILITY EXISTS THAT THE REGION WILL SEE THE MAIN ENERGY SLIDE BY TO THE NORTH AND SOUTH WITH ONLY SCATTERED THUNDERSTORMS MATERIALIZING. OTHERWISE EXPECT TO SEE HIGH PRESSURE BUILD IN AT LEAST BRIEFLY ON FRIDAY WITH THE FRONT HANGING UP ACROSS SOUTHERN OHIO. THIS FRONT WILL MOVE BACK NORTHWARD FOR THE WEEKEND AS THE NEXT WAVE OF LOW PRESSURE BRINGS UNSETTLED WEATHER TO THE REGION. TEMPERATURES THROUGH THE PERIOD WILL VARY BY THE THICKNESS OF THE CLOUD COVER ACROSS THE REGION. HOWEVER THEY SHOULD RANGE FROM THE MIDDLE 70S TO THE LOWER 80S FOR THURSDAY THROUGH SATURDAY. && .LONG TERM /SUNDAY THROUGH TUESDAY/... MODELS IN AGREEMENT ENOUGH BEGINNING SUNDAY WITH KEEPING AT LEAST A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA. HOWEVER...OVERALL TREND WILL BE LOW PRESSURE AND UPPER TROUGH GRADUALLY DEPARTING THE AREA THROUGH SUNDAY NIGHT AND SURFACE HIGH PRESSURE BUILDING IN FOR MONDAY. FASTER AND MORE ZONAL FLOW DURING EARLY NEXT WEEK LEADS TO QUESTION THE MODEL/S HANDLING OF SPEED OF SYSTEMS OVERALL. WHILE LATEST ECMWF CONTINUES TO KEEP HIGH PRESSURE DOMINATING ACROSS THE AREA GFS SPREADING MOISTURE BACK INTO THE AREA AHEAD OF NEXT LOW PRESSURE PULLING OUT OF THE SOUTHERN PLAINS IN COMBINATION OF NORTHERN STREAM LOW PRESSURE APPROACHING FROM THE UPPER MIDWEST. TO ACCOUNT FOR THIS FASTER FLOW INTRODUCED LOW POPS AT THE END OF THE PERIOD. TEMPERATURES GOING INTO EARLY NEXT WEEK WILL BE NEAR NORMAL. STAYED CLOSE TO GUIDANCE TEMPS FOR THE MONDAY AND TUESDAY PERIOD. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... BKN LINE OF TSRA MOVING THROUGH NE OH WILL BEGIN TO INTENSIFY THIS AFTERNOON...BUT SHOULD MOVE EAST OF THE AREA IN ABOUT 2 HOURS. CURRENTLY LOW IN SE LOWER MI WITH TRAILING COLD FRONT EXTENDING WSW INTO IA. EXPECT TSRA REDEVELOPMENT NW OF THE AREA AHEAD OF FRONT THIS AFTERNOON/EVENING. HAVE DOUBTS AS TO EXACTLY WIDESPREAD ACTIVITY WILL BE AS TSRA FROM THIS MORNING MAY HAVE HELPED STABILIZE THE ATTM FOR NOW. LOW IS FORECAST TO MOVE ACROSS LAKE ERIE THIS EVENING AND INTO NEW ENGLAND OVERNIGHT. EXPECT WIDESPREAD MVFR CONDITIONS DEVELOPING AT MOST SITES BETWEEN 06Z AND 12Z TONIGHT WITH SOME PATCHY IFR. .OUTLOOK...NON VFR CONDITIONS THURSDAY. ANOTHER CHANCE OF NON VFR FRIDAY NIGHT AND EARLY SATURDAY. && .MARINE... SOUTH TO SOUTHWEST WINDS TODAY OVER THE LAKE AHEAD OF COLD FRONT EXPECTED TO PUSH THROUGH THE AREA TONIGHT. DEPENDING ON EVOLUTION OF THUNDERSTORM COMPLEX TO THE WEST THIS MORNING...IT MAY HAVE AN INFLUENCE ON WINDS LATER THIS MORNING OR EARLY AFTERNOON. OVERALL WINDS WILL SHIFT TO THE WEST AND THEN BECOME NORTHERLY ON THURSDAY WITH FRONT PUSHING SOUTH OF THE LAKE. HIGH PRESSURE BUILDING OVER THE LAKE FRIDAY WILL ALLOW FOR MAINLY LIGHT AND VARIABLE WINDS. ANOTHER APPROACHING LOW PRESSURE AND COLD FRONT WILL CAUSE WINDS TO SHIFT BACK SOUTHERLY FRIDAY NIGHT AND SATURDAY MORNING. CONFIDENCE LOWERS THROUGH THE WEEKEND AS POSITION OF FRONTAL BOUNDARY A BIT UNCERTAIN. FOR NOW KEPT WINDS MORE SOUTHERLY WITH THE FRONT REMAIN NEAR OR JUST NORTH OF THE LAKE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...MULLEN NEAR TERM...MULLEN SHORT TERM...MULLEN LONG TERM...ABE AVIATION...DJB MARINE...ABE
Hazardous weather outlook, Jun 2, 1:49 PM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 149 PM EDT WED JUN 2 2010 LEZ142>148-162>168-OHZ003-006>013-017>021-027>031-036>038-047-031800- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-HANCOCK-SENECA- HURON-MEDINA-SUMMIT-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-MARION- MORROW-HOLMES-KNOX- 149 PM EDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ061-149-169-OHZ014-022-023-032-033-089-PAZ001>003-031800- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-ASHTABULA INLAND- PORTAGE-TRUMBULL-STARK-MAHONING-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 149 PM EDT WED JUN 2 2010 ...SEVERE THUNDERSTORM WATCH 245 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 2, 9:22 AM EDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 922 AM EDT WED JUN 2 2010 OHZ003-006>008-017-018-021415- HANCOCK-LUCAS-OTTAWA-SANDUSKY-SENECA-WOOD- 922 AM EDT WED JUN 2 2010 ...SPECIAL WEATHER STATEMENT FOR HANCOCK...LUCAS...OTTAWA... SANDUSKY...SENECA AND WOOD COUNTIES UNTIL 1015 AM EDT... AT 919 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST OF SYLVANIA TO 5 MILES NORTHWEST OF ADA...MOVING EAST AT 45 MPH. SMALL HAIL IS EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... WHITEHOUSE...WESTON...WATERVILLE AND RAWSON BY 930 AM EDT. VAN BUREN...SYLVANIA...NORTH BALTIMORE AND HOLLAND BY 935 AM EDT. PERRYSBURG...FINDLAY AND BOWLING GREEN BY 940 AM EDT. THE TOWNS OF GRAND RAPIDS...MOUNT CORY...MILTON CENTER...BERKEY... BENTON RIDGE...HOYTVILLE...JENERA...TONTOGANY...HASKINS AND PORTAGE ARE ALSO IN THE PATH OF THESE STORMS. TK
Local storm report, Jun 2, 1:23 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
123 PM EDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HAIL DANVILLE 40.45N 82.26W
06/02/2010 E0.75 INCH KNOX OH COUNTY OFFICIAL
0100 PM HAIL GLENMONT 40.52N 82.09W
06/02/2010 E0.75 INCH HOLMES OH COUNTY OFFICIAL
&&
KINGLocal storm report, Jun 2, 1:43 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
143 PM EDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL 2 S GLENMONT 40.49N 82.09W
06/02/2010 E1.00 INCH HOLMES OH PUBLIC
&&
OUDEMANThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 3:14 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie | 61 min |
| Jun 2, 3:51 PM EDT | Tornado Warning | CLE | Erie | 24 min |
Nearby
Tornado Warnings in Pennsylvania, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.